Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 10, NWS Fort Worth, TX

February 24, 2001Fannin County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 24, 2001, 6:57 AM CST for Fannin County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 24, 2001, 6:57 AM CST (12:57 UTC)
Expired
Feb 24, 2001, 7:45 AM CST
In force
48 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 157 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1959 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
4.6
Supercell composite
18.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 241258
SVRFTW
TXC147-241345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
657 AM CST SAT FEB 24 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 745 AM CST

* AT 657 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF BONHAM...MOVING NORTHEAST
  AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONHAM AROUND 705 AM CST

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

LAT...LON 3360 9638 3340 9613 3368 9585 3383 9610

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:35 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 24, 5:35 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
535 AM CST SAT FEB 24 2001

AVIATION DISCUSSION...
STRONG THUNDERSTORMS AND EVENTUAL CROSS WINDS ASSOCIATED WITH THE
PASSAGE OF THE DRY LINE WILL GREATLY HAMPER AIRPORT OPERATIONS
AFTER 15Z. ELEVATED SHOWERS WILL CONTINUE THROUGH 14Z WITH
THUNDERSTORMS RAPIDLY FORMING A LINE BETWEEN ABI AND SPS AFTER
DAYBREAK. THIS BOUNDARY WILL REACH A SHERMAN-DFW-BROWNWOOD LINE
BETWEEN 15-17Z AND MOVE RAPIDLY EASTWARD IN THE AFTERNOON. EXPECT
MVFR CIGS THROUGH 17Z WITH VFR NO CIG THEREAFTER. WILL MENTION
STRONG WIND GUSTS AND WILL LIKELY ISSUE AIRPORT ADVISORY FOR WIND
WITH OR WITHOUT CONVECTION THROUGH MUCH OF THE DAY.   ...48...

PUBLIC DISCUSSION...
COMPLEX FORECAST TODAY.  FOR SHORT TERM...HIGH DEWPOINTS SPREADING
NORTHWARD ACROSS NORTH TEXAS AHEAD OF DRY LINE IN FAR WEST TEXAS.
BEST 850 WINDS ARE CURRENTLY ACROSS NORTH TEXAS BUT BEST SHEAR AND
INSTABILITY WEST OF AREA WHERE STRONGER 500 WIND FIELD EXISTS
SPREADING ACROSS SOUTHWEST TEXAS.  BY THE TIME 500 JET MOVES INTO
NORTH TEXAS...850 WINDS WILL VEER AND WEAKEN SOMEWHAT...WITH BEST
SHEAR EAST OF AREA...AND WINDS UNIDIRECTIONAL ACROSS THE REGION.
UNLESS THUNDERSTORMS DEVELOP ACROSS THE AREA DURING THE NEXT FEW
HOURS...LOOKS LIKE THE MAIN SEVERE WEATHER THREAT WILL BE A SQUALL
LINE DEVELOPING ALONG THE DRY LINE AND SPREADING EASTWARD DURING THE
EARLY MORNING INTO WESTERN ZONES...CENTRAL ZONES BY MID MORNING...AND
EASTERN ZONES BY LATE MORNING TO EARLY AFTERNOON.  WILL BE SOME
LOCALLY HEAVY RAIN...BUT WITH WARM FRONT LIFTING NORTHWARD INTO
OKLAHOMA...NO BOUNDARY FOR ANY PROLONGED HEAVY RAIN ACROSS
NORTH TEXAS AT THIS TIME.  THEREFORE WILL NOT ISSUE A FLASH
FLOOD WATCH...ALTHOUGH GROUND OVER MOST OF NORTH TEXAS IS SATURATED.
BELIEVE STREET FLOODING AND PONDING IN LOW LYING AREAS WILL BE THE
MAIN PROBLEM.  STRONG 850 WINDS WILL MIX DOWN TO SURFACE...RESULTING
IN STRONG SOUTHWEST TO WEST WINDS AFTER STORMS PASS...SO WILL ISSUE A
WIND ADVISORY FOR ALL OF NORTH TEXAS TODAY. WINDS WILL DECREASE TO 15
TO 25 TONIGHT...LIGHT AND VARIABLE SUNDAY...BECOMING SOUTHERLY BY
AFTERNOON.  CLOUDS WILL INCREASE SUNDAY NIGHT...WITH CLOUDY SKIES AND
A CHANCE OF RAIN BY MONDAY AS ISENTROPIC LIFT SETS UP ACROSS THE
REGION.

DFW 73/45/68/46 7000
ACT 76/47/69/48 6000

.FTW...WIND ADVISORY AREAWIDE TODAY THROUGH 600 PM.

In the hours before

Special weather statement, Feb 24, 4:00 AM CST, 2 hours 57 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST SAT FEB 24 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF
NORTH CENTRAL TEXAS.  DURING THE NIGHT A WARM FRONT MOVED NORTH
ACROSS ALL OF NORTH CENTRAL TEXAS...SPREADING WARM MOIST AND
INCREASINGLY UNSTABLE AIR ACROSS NORTH TEXAS.  A DRY LINE
CURRENTLY LOCATED FROM JUST EAST OF LUBBOCK TO MIDLAND WILL MOVE
EAST EARLY THIS MORNING.  THUNDERSTORMS CURRENTLY IN NORTHWEST TEXAS
ARE EXPECTED TO DEVELOP SOUTHWARD ALONG THE DRY LINE.  THE MAIN
THREAT EARLY THIS MORNING WEST OF INTERSTATE 35 WILL BE LARGE HAIL
AND DAMAGING WINDS.  A STRONG WIND FIELD AT THE MID LEVELS WILL
MOVE INTO NORTH TEXAS AFTER SUNRISE.  THIS WILL INCREASE THE WIND
SHEAR FOR ISOLATED TORNADO DEVELOPMENT.  THEREFORE...AFTER SUNRISE
THE TORNADO THREAT WILL INCREASE EAST OF INTERSTATE 35...WITH THE
GREATEST THREAT OF TORNADOES EAST OF INTERSTATE 35 AND NORTH OF
INTERSTATE 20.

WITH A STRONG PRESSURE GRADIENT AND STRONG LOW LEVEL WINDS JUST OFF
THE SURFACE...THE SURFACE WINDS WILL INCREASE AND BECOME MORE
SOUTHWEST AND WEST AFTER THE STORMS PASS BY.  A WIND ADVISORY IS IN
EFFECT UNTIL 600 PM TODAY FOR ALL OF NORTH TEXAS FOR SOUTHWEST TO
WEST WINDS 20 TO 35 MPH WITH OCCASIONAL GUSTS OF 40 TO 45 MPH.  THE
WINDS WILL DECREASE AFTER SUNSET.

THERE WILL BE LOCALLY HEAVY RAIN WITH THE THUNDERSTORMS.  ALTHOUGH
THE GROUND IS SATURATED ACROSS THE REGION...THE MAIN PROBLEM WILL
BE STREET FLOODING AND PONDING IN LOW LYING AREAS.  THE STORMS WILL
BE FAST MOVING...SO NO PROLONGED HEAVY RAINFALL IS EXPECTED.

59

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:20 PM CSTFlash Flood WarningFWDParker115 min
Feb 24, 8:39 AM CSTSevere Thunderstorm WarningFWDComanche51 min
Feb 24, 9:05 AM CSTSevere Thunderstorm WarningFWDMontague, Wise55 min
Feb 24, 9:27 AM CSTSevere Thunderstorm WarningFWDHood, Parker63 min
Feb 24, 9:42 AM CSTSevere Thunderstorm WarningFWDCooke48 min
Feb 24, 9:59 AM CSTSevere Thunderstorm WarningFWDTarrant61 min
Feb 24, 10:07 AM CSTSevere Thunderstorm WarningFWDDenton53 min
Feb 24, 10:21 AM CSTSevere Thunderstorm WarningFWDGrayson39 min
Feb 24, 10:26 AM CSTSevere Thunderstorm WarningFWDCollin, Dallas64 min
Feb 24, 10:35 AM CSTSevere Thunderstorm WarningFWDJohnson55 min
Feb 24, 11:04 AM CSTSevere Thunderstorm WarningFWDFannin, Hunt56 min
Feb 24, 11:12 AM CSTSevere Thunderstorm WarningFWDRockwall48 min
Feb 24, 11:59 AM CSTSevere Thunderstorm WarningFWDDelta, Lamar61 min
Feb 24, 11:59 AM CSTSevere Thunderstorm WarningFWDHunt61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.